Alert archive / Oklahoma / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this winter weather advisory at Jan 26, 2021, 9:40 PM CST for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 27, 2021, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 9:40 PM CST (03:40 UTC)
- In effect from
- Jan 27, 2021, 12:00 AM CST
- Expired
- Jan 27, 2021, 8:09 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS44 KTSA 270340 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 940 PM CST Tue Jan 26 2021 ARZ001-002-010-011-271145- /O.NEW.KTSA.WW.Y.0002.210127T0600Z-210127T1500Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 940 PM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Light snow expected late tonight through mid-morning Wednesday. Total snow accumulations of up to one inch. * WHERE...Benton, Carroll, Washington AR and Madison Counties. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-800-245-1672 or go to idrivearkansas.com. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
608 WWUS44 KTSA 270632 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 1232 AM CST Wed Jan 27 2021 ...ACCUMULATING SNOW MAY IMPACT WEDNESDAY MORNING COMMUTE... OKZ057-058-062-063-068-069-271445- /O.EXA.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/ Craig-Ottawa-Mayes-Delaware-Cherokee-Adair- Including the cities of Vinita, Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell 1232 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow. Accumulations of up to one inch. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ ARZ001-002-010-011-271445- /O.CON.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 1232 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Light snow expected late tonight through mid-morning Wednesday. Total snow accumulations of up to one inch. * WHERE...Benton, Carroll, Washington AR and Madison Counties. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-800-245-1672 or go to idrivearkansas.com. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
829 WWUS44 KTSA 271409 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 809 AM CST Wed Jan 27 2021 ARZ001-002-010-011-OKZ057-058-062-063-068-069-271515- /O.CAN.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/ Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware- Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell 809 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The vast majority of snow has moved out of eastern Oklahoma and northwestern Arkansas though a small band of snow showers continues to fall across parts of Madison and Carroll counties at this time. A few slick spots, mainly on bridges and overpasses, may continue through mid morning before temperatures rise above freezing. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 5:33 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 26, 5:33 PM CST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 533 PM CST Tue Jan 26 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings continue across NE OK and far NW AR and any afternoon erosion will cease after sunset with lower ceilings gradually expanding through the overnight hours. Light precip will expand after midnight with ceilings lowering into periodic IFR levels across NE OK and far NW AR with light snow likely. Precip ends from west to east with a gradual improvement in ceilings through the day. && .PREV DISCUSSION... /Issued 254 PM CST Tue Jan 26 2021/ DISCUSSION... An upper level storm system will swing across the area late tonight and early Wednesday, and may result in some light precipitation. A dry low level airmass, and a relative lack of saturation in the dendritic growth zone region will make impactful snow hard to come by, with perhaps up to a quarter inch or so in a few spots, especially in the higher elevations of northwest Arkansas. Most of the precipitation south of Interstate 40 will fall in the form of light rain. After another cold day Wednesday, a warming trend will commence Thursday and last into Saturday. Another storm system and cold front will move across the area Saturday, bringing widespread showers. The airmass behind this cold front will remain relatively mild, so temperatures will remain near or a bit above the seasonal normals late this weekend into early next week. Stayed close to the National Blend of Models forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 40 22 49 / 30 0 0 0 FSM 36 46 25 50 / 40 20 0 0 MLC 31 45 23 50 / 30 0 0 0 BVO 27 38 16 48 / 30 0 0 0 FYV 30 38 17 47 / 40 30 0 0 BYV 31 38 21 47 / 40 40 0 0 MKO 30 42 23 49 / 30 0 0 0 MIO 28 37 20 46 / 40 20 0 0 F10 30 43 22 49 / 30 0 0 0 HHW 36 48 26 50 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jan 26, 4:52 PM CST, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Tue Jan 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Tue Jan 26 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... A fast moving weather system late tonight into early tomorrow morning will bring a chance for light snow for locations generally along and north of interstate 40. Any accumulation will be very light, with one to two tenths possible across parts of northeast Oklahoma and far northwest Arkansas. Slightly high amounts near one half inch will be possible in the higher terrain of northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through FRIDAY...No Hazards. SATURDAY...Heavy Rain Potential. SUNDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... Some light snow or flurries will linger through the Wednesday morning across parts of far eastern Oklahoma and northwestern Arkansas. Once this system clears, dry weather is expected through Saturday. Winds ahead of an approaching system on Friday will be gusty from the south and southwest, raising fire weather potential. Widespread rain is expected Saturday with some locally heavy amounts possible. weather.gov/tulsa contains additional information.
Nearby
Winter Weather Advisories in Oklahoma, 2021Winter Weather Advisories in Arkansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.